Hail, Martin
- When
- June 1, 2:40 PM EST
- Where
- Martin County, Laura
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.717, -82.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 1, 10:00 AM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1100 AM EDT SAT JUN 1 2002 14Z SFC ANALYSIS SHOWS THE WEAK FRONT RUNNING ALONG KENTUCKY/S NORTHERN BORDER IS GETTING HARDER TO DISCERN...DITTO FOR THE 12Z 8H CHART (FRONT APPEARS TO BE WASHING OUT). STILL A MOISTURE/INSTABILITY AXIS REMAINS AND SCT SHRA/TSRA CONTINUE TO DEVELOP/MOVE SE ALONG THE AXIS. A FEW VERY SCT/LIGHT SHRAS HAVE POPPED UP OVER THE CWA THIS MORNING ALSO BUT HAVENT AMOUNTED TO MUCH OF ANYTHING. ZONE PACKAGE PRETTY MUCH ON TARGET. AM INCLINED TO RAISE POPS JUST A TAD ACROSS THE NORTHERN ZONES FROM 30 TO 40%...OTHERWISE THE REST LOOKS GOOD. WILL ALSO FRESHEN UP THE SPS FOR SLIGHT RISK IN A LITTLE BIT. ZONE UPDATE OUT SHORTLY. .JKL...NONE. HALL
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1201 PM EDT SAT JUN 1 2002 ...SEVERE THUNDERSTORMS POSSIBLE IN EASTERN KENTUCKY THIS AFTERNOON AND EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF EASTERN KENTUCKY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. A STATIONARY FRONTAL BOUNDARY LOCATED ALONG THE OHIO RIVER WILL SERVE AS THE SPAWNING GROUNDS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THESE WILL THEN DRIFT SOUTHEAST AND A FEW STORMS COULD BECOME SEVERE THANKS TO PLENTY OF MOISTURE...INSTABILITY AND FAIRLY STRONG WINDS ALOFT. RESIDENTS OF EASTERN KENTUCKY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. HALL
The Jackson,KY radar (KJKL), 79 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302153.